Need advice from the ladies... (birth control help!)

124»

Replies

  • TonyB0588
    TonyB0588 Posts: 9,520 Member
    Sparrowly wrote: »
    If your body has issues with hormonal birth control, you could learn Fertility Awareness. It's simply a matter of tracking your body's symptoms so that you know what days you are fertile, and avoid unprotected sex on those days. It's free (unless you use Clear Blue method) and works with your body instead of trying a one size fits all pill that may or may not cause a blood clot or stroke.

    A woman's body temperature, discharge, hormone levels, and cervix position change during the cycle while gearing up for ovulation. If you look at some of those symptoms, you can pinpoint exactly what is going on in your body. It's science.

    I am 36, never used hormonal birth control, and I have one planned child. I chart daily cervical discharge and can see exactly when I'm about to ovulate. Generally, a woman is fertile about 5 days a month! You only need to avoid unprotected sex during those fertile days.

    Taking Charge of Your Fertility is a helpful book on this topic.

    Yes, my wife did this, and it actually works. But it needs a co-operative husband. If the wife says NO because the body symptoms indicate fertility, the husband needs to go find some other occupation.
  • veganbaum
    veganbaum Posts: 1,865 Member
    I can't believe no one's mentioned a diaphragm. That's always an option.
  • amyteacake
    amyteacake Posts: 768 Member
    edited April 2017
    I used to be on the pill when I was in high school and I had terrible reactions to it. Made my anxiety a mess and I was depressed for days if not weeks on end. I was also awfully nauseous.

    I currently have the Nexaplanon and have had it since November last year. I haven't had any problems with it so far! The only thing is that it can take around 3-6 months for your body to get used to it so might experience spotting/bleeding for a while (I used to bleed for an entire week when I got it, this happened for the first 3-4 months but everyone is different). I sometimes get cramps as well but they're not as severe as when I used to get them which is my main reason for getting it.

    But I do recommend it to people if they want to get it! My friend is getting the jag at the moment and she says it's been going fine for her, only side effect of that one is that your bones may or may not start to thin.
  • sweetpea813
    sweetpea813 Posts: 112 Member
    I got the Paragard in October of 2016. I had some cramping the first few days after but that was it. I have heavier periods but no cramps during my cycle but I also exercise a lot and I think that keeps the cramping to a minimum. I chose Paragard because I didn't want any more hormones because they messed with my mood. I love it!
  • Megan91384
    Megan91384 Posts: 98 Member
    Thanks for everyone sharing their experiences and offering advice. I finally decided on what was best for me at this stage in life and got the Paragard. I'm excited for no hormones!
  • Chef_Barbell
    Chef_Barbell Posts: 6,646 Member
    Megan91384 wrote: »
    Thanks for everyone sharing their experiences and offering advice. I finally decided on what was best for me at this stage in life and got the Paragard. I'm excited for no hormones!

    Good Luck! Hope it works better for you than me lol
  • annacole94
    annacole94 Posts: 997 Member
    Good luck! Try to give it at least 6 months before passing judgement on whether you're happy or not. If you do find you have heavy periods, do some research into how to take ibuprofin to make them lighter. :)
  • Megan91384
    Megan91384 Posts: 98 Member

    Good Luck! Hope it works better for you than me lol

    I hope it goes well! Time will tell I suppose :)
  • MrsSeager
    MrsSeager Posts: 82 Member
    I've been on the pill, had Mirena and the Skyla IUDs all in the past ten years. The pill didn't work for me, I had a hard time taking it the same time everyday. Two babies later....
    I got the Mirena IUD in after my first, I didn't do well with it. Super cramps all the time, I felt sick...a lot, and I was a total whack job (hormonal!) I got it taken out after about a year of misery, suffered the Mirena crash. I had another baby and got the Mirena in because it has a lower hormone dose and it has been awesome! No mood swings, and I don't feel sick all the time. Highly recommend!
  • Tina0488
    Tina0488 Posts: 18 Member
    I also had auras with my migraines, my BP was also boarderline high. It took me 3 months to realize the estrogen was causing my migraines, I made an appt and switched to the mini pill and I'm very happy! I would recommend that instead of the iud. My cravings for food has also dramatically decreased. Look into the progesterone only options and see what sounds best to you. My weight decreases with only progesterone, I'm one of those weird people that get goofy side effects. You might be too!
  • doittoitgirl
    doittoitgirl Posts: 157 Member
    I had the horomonal iud. It made me bloat about 2 inches around my middle, i lost half my hair, and my acne flared often and became cystic. I had it taken out after 7 months when the sharp pelvic pains didn't get better. It didn't get imbedded but I didn't want to wait around and see.
    And I also know people who have loved it and wouldn't ever change it.
    Just do some extra research before you get it in because chances are your gyno might not disclose ALL the possible symptoms. I only heard about the cramping and spotting in the office visits. It's great for some and not so great for others. I'm guessing you'd probably want the copper iud if you're concerned about blood clots.